AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Complexity of Proofs and Their Transformations in Axiomatic Theories
V. P. Orevkov

Translations of Mathematical Monographs
1993; 153 pp; hardcover
Volume: 128
ISBN-10: 0-8218-4576-4
ISBN-13: 978-0-8218-4576-9
List Price: US$79
Member Price: US$63.20
Order Code: MMONO/128
[Add Item]

The aim of this work is to develop the tool of logical deduction schemata and use it to establish upper and lower bounds on the complexity of proofs and their transformations in axiomatized theories. The main results are establishment of upper bounds on the elongation of deductions in cut eliminations; a proof that the length of a direct deduction of an existence theorem in the predicate calculus cannot be bounded above by an elementary function of the length of an indirect deduction of the same theorem; a complexity version of the existence property of the constructive predicate calculus; and, for certain formal systems of arithmetic, restrictions on the complexity of deductions that guarantee that the deducibility of a formula for all natural numbers in some finite set implies the deducibility of the same formula with a universal quantifier over all sufficiently large numbers.


Research mathematicians.

Table of Contents

  • Introduction
  • Upper bounds on deduction elongation in cut elimination
  • Systems of term equations with substitutions
  • Logical deduction schemata in axiomatized theories
  • Bounds for the complexity of terms occurring in proofs
  • Proof strengthening theorems
  • References
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia